Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 4, NWS Tampa Bay, FL

January 26, 2012

NWS Tampa Bay, FL issued this small craft advisory at Jan 26, 2012, 4:00 AM EST. It took effect at Jan 26, 2012, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 4:00 AM EST (09:00 UTC)
In effect from
Jan 26, 2012, 4:00 PM EST
Expired
Jan 27, 2012, 4:00 AM EST
In force
12 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WHUS72 KTBW 260900
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT LATE THIS AFTERNOON AND
TONIGHT... 

.A COLD FRONT WILL MOVE THROUGH THE EASTERN GULF WATERS FRIDAY. 
A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS FRONT WILL RESULT IN 
INCREASING WINDS AND SEAS OVER THE GULF WATERS TODAY AND TONIGHT. 
THESE INCREASING WINDS AND SEAS WILL LEAD TO HAZARDOUS BOATING
CONDITIONS.

GMZ870-873-270900-
/O.NEW.KTBW.SC.Y.0004.120126T2100Z-120127T0900Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
400 AM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST FRIDAY. 

* WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO AROUND 20
  KNOTS LATE THIS AFTERNOON AND THEN BECOMING SOUTHWEST TO WEST
  LATE TONIGHT AS THE FRONT MOVES EAST THROUGH THE WATERS. SEAS
  ARE EXPECTED TO BUILD TO 4 TO 6 FEET. THIS WILL LEAD TO
  HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
750 
WHUS72 KTBW 261502
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1002 AM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT LATE THIS AFTERNOON AND
TONIGHT...

.A COLD FRONT WILL MOVE THROUGH THE EASTERN GULF WATERS BY EARLY FRIDAY.
A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS FRONT WILL RESULT IN
INCREASING WINDS AND SEAS OVER THE GULF WATERS THIS AFTERNOON AND
TONIGHT. THESE INCREASING WINDS AND SEAS WILL LEAD TO HAZARDOUS
BOATING CONDITIONS.

GMZ870-873-270900-
/O.CON.KTBW.SC.Y.0004.120126T2100Z-120127T0900Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
1002 AM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM EST FRIDAY. 

* WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO AROUND 20
  KNOTS LATE THIS AFTERNOON AND BECOME SOUTHWEST TO WEST LATE
  TONIGHT AS THE FRONT MOVES EAST THROUGH THE WATERS. SEAS WILL
  BUILD TO 5 TO 7 FEET. THIS WILL LEAD TO HAZARDOUS BOATING
  CONDITIONS FOR SMALL CRAFT OPERATORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
749 
WHUS72 KTBW 262120
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
420 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT THIS AFTERNOON AND TONIGHT...

.A COLD FRONT WILL MOVE THROUGH THE EASTERN GULF WATERS BY EARLY
FRIDAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS FRONT WILL
RESULT IN INCREASING WINDS AND SEAS OVER THE GULF WATERS THIS
AFTERNOON AND TONIGHT. THESE INCREASING WINDS AND SEAS WILL LEAD
TO HAZARDOUS BOATING CONDITIONS.

GMZ870-873-270900-
/O.CON.KTBW.SC.Y.0004.000000T0000Z-120127T0900Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
420 PM EST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO AROUND 20 
  KNOTS LATE THIS AFTERNOON AND BECOME SOUTHWEST TO WEST LATE 
  TONIGHT AS THE FRONT MOVES EAST THROUGH THE WATERS. SEAS WILL 
  BUILD TO 5 TO 7 FEET. THIS WILL LEAD TO HAZARDOUS BOATING 
  CONDITIONS FOR SMALL CRAFT OPERATORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 3:50 AM EST, 10 minutes earlier.

Area forecast discussion, Jan 26, 3:50 AM EST, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED MARINE SECTION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
350 AM EST THU JAN 26 2012

.SHORT TERM (TODAY-SATURDAY)...
MID/UPPER LEVEL CUTOFF LOW OVER TEXAS WILL MOVE INTO THE LOWER
MISSISSIPPI VALLEY TODAY AND OPEN UP AND PHASE WITH THE NEXT
NORTHERN STREAM SHORTWAVE AS IT MOVES INTO THE SOUTHEAST STATES
FRIDAY. AT THE SURFACE...HIGH PRESSURE OVER THE WESTERN ATLANTIC
WILL CONTINUE TO RIDGE WEST SOUTHWEST ACROSS FLORIDA TODAY WITH
THE COLD FRONT ASSOCIATED WITH THE MID/UPPER LEVEL LOW MOVING INTO
THE CENTRAL GULF. THIS FRONT WILL APPROACH THE REGION TONIGHT AND
MOVE ACROSS THE AREA DURING FRIDAY. HOWEVER...THE EXACT TIMING OF
THE FRONT AND ASSOCIATED PRECIPITATION CONTINUES TO VARY FROM
MODEL TO MODEL RUN...BUT THE LATEST MODELS HAVE COME IN LINE WITH
EACH OTHER. GUIDANCE IS NOW A LITTLE FASTER THAN PREVIOUS DAYS AND
BRINGS THE PRE-FRONTAL TROUGH AND ASSOCIATED SHOWERS AND
THUNDERSTORMS INTO THE COASTAL WATERS SHORTLY AFTER MIDNIGHT
TONIGHT AND INTO THE FLORIDA PENINSULA BY FRIDAY MORNING WITH MOST
OF THE CONVECTION EXITING THE SOUTHERN ZONES BY MID-AFTERNOON. THE
ACTUAL COLD FRONT WILL TRAIL THE PRE-FRONTAL TROUGH BY ABOUT SIX
HOURS AND MOVE ACROSS THE REGION DURING FRIDAY. POTENTIAL FOR A
FEW STRONG TO SEVERE STORMS CONTAINING STRONG/DAMAGING WINDS AND
AN ISOLATED WATERSPOUT/TORNADO STILL EXIST LATE TONIGHT INTO
FRIDAY MORNING WITH THE HIGHEST CHANCES ACROSS THE NORTHERN
COASTAL WATERS AND NATURE COAST WHERE THE BEST SHEAR AND
INSTABILITY WILL EXIST. HIGH PRESSURE WILL BUILD IN BEHIND THE
FRONT FRIDAY NIGHT AND SATURDAY WITH SOME COOLER DRIER AIR MOVING
INTO THE AREA. HOWEVER...IT LOOKS LIKE THE BOUNDARY WILL STALL
ACROSS SOUTH FLORIDA FRIDAY NIGHT AND THEN DRIFT NORTH SOME
SATURDAY AS THE NEXT SHORTWAVE MOVES THROUGH THE LONG WAVE TROUGH
OVER THE LOWER 48. THIS WILL CAUSE SOME CLOUDS AND POSSIBLY A
COUPLE OF SHOWERS TO MOVE BACK INTO THE SOUTHERN ZONES SATURDAY
AFTERNOON AND HAVE ADDED 20 POPS TO THIS AREA. TEMPERATURES WILL
REMAIN WELL ABOVE NORMAL TODAY AND TONIGHT THEN SLIGHTLY COOLER ON
FRIDAY THANKS TO THE CLOUDS AND RAIN...BUT STILL A FEW DEGREES
ABOVE NORMAL. TEMPERATURES WILL COOL TO BELOW NORMAL ACROSS THE
NORTH FRIDAY NIGHT AND REMAIN NEAR TO A FEW DEGREES ABOVE NORMAL
ACROSS THE CENTRAL AND SOUTH AS THE DRIER AIR MOVES IN AND THEN
CLIMB A FEW DEGREES ABOVE NORMAL ON SATURDAY.

.LONG TERM (SATURDAY NIGHT-WEDNESDAY)...
THE FRONTAL BOUNDARY LINGERS ACROSS SOUTH FLORIDA...BEYOND THE
CWA...AS UPPER LEVEL TROUGH FROM THE GREAT LAKES TO MEXICO WITH A
SURFACE HIGH OVER THE SOUTHERN PLAINS WORK EASTWARD...REACHING THE
EASTERN SEABOARD BY MONDAY NIGHT. THESE CONTINUE MOVING EAST...OUT
OVER THE ATLANTIC...TUESDAY AND WEDNESDAY WITH NEARLY ZONAL FLOW
OVER THE REGION WHILE THE SURFACE HIGH RIDGES BACK TO THE EASTERN
GULF.

EXPECT ANY PRECIPITATION WITH THE FRONT TO BE SOUTH OF THE AREA
AND WILL KEEP THE FORECAST DRY AT THIS TIME. AN INITIAL NORTHERLY
FLOW WILL INCREASE AS THE SURFACE HIGH TRACKS OVER THE GULF COAST
STATES WITH A TIGHTENING GRADIENT...AND VEERING WINDS TO THE
NORTHEAST AND THEN EAST AS THE HIGH MOVES BY TO THE NORTH. AS THE
HIGH SHIFTS OUT OVER THE ATLANTIC THE GRADIENT RELAXES WITH WINDS
BECOMING EAST AND SOUTHEAST. WIND SPEEDS WILL APPROACH CAUTION OR
ADVISORY LEVELS ON THE GULF FOR THE EARLY PART OF THE WEEK.
TEMPERATURES WILL BE JUST BELOW OR NEAR NORMAL SUNDAY THEN
GRADUALLY WARM WITH HIGHS IN THE UPPER 70S TO NEAR 80 BY
WEDNESDAY.

&&

.AVIATION...
ANTICIPATE ANOTHER NIGHT OF FOG...BUT SLIGHTLY HIGHER SOUTHEAST
WINDS WILL HELP LIMIT VISIBILITIES TO MAINLY MVFR WITH ONLY
ISOLATED IFR. WINDS VEER TO SOUTHERLY...AND GUSTY IN THE
AFTERNOON...AS THE FRONT APPROACHES WITH INCREASING MID AND HIGH
CLOUDS TONIGHT.

&&

.MARINE...
SOUTHERLY FLOW TODAY WILL BECOME SOUTHWEST TO WEST LATE TONIGHT AND
EARLY FRIDAY AND INCREASE AHEAD OF THE COLD FRONT THEN SHIFT TO
NORTHWEST TO NORTH BEHIND THE BOUNDARY DURING FRIDAY AND CONTINUE
THROUGH THE WEEKEND. WILL ISSUE A SMALL CRAFT ADVISORY FOR THE
NORTHERN AND CENTRAL OFFSHORE WATERS LATE THIS AFTERNOON AND TONIGHT
WITH EXERCISE CAUTION OVER THE NORTHERN AND CENTRAL NEAR SHORE
WATERS. WINDS WILL DIMINISH SOME FRIDAY NIGHT THROUGH SATURDAY NIGHT
THEN INCREASE EARLY NEXT WEEK AS THE GRADIENT TIGHTENS BETWEEN HIGH
PRESSURE TO THE NORTH AND THE STALLED OUT FRONT TO THE SOUTH.

&&

.FIRE WEATHER...
NO HIGHLIGHTS THROUGH SATURDAY AS RELATIVE HUMIDITY VALUES WILL
REMAIN ABOVE 35 PERCENT...THEN EARLY NEXT WEEK DRIER CONDITIONS
ARE EXPECTED.
&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  80  69  75  57 /  10  60  60  10
FMY  83  67  79  61 /  10  20  50  20
GIF  81  65  77  55 /  10  30  50  10
SRQ  80  67  76  55 /  10  60  60  10
BKV  81  67  76  44 /  10  60  60  10
SPG  78  68  74  59 /  10  60  60  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO
     4 AM EST FRIDAY FOR ENGLEWOOD TO TARPON SPRINGS OUT 20 TO
     60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...09/RUDE
Hazardous weather outlook, Jan 25, 4:30 AM EST, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
430 AM EST WED JAN 25 2012

FLZ039-042-043-048>052-055>057-060>062-065-252200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
430 AM EST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FOG IMPACT...
PATCHY FOG EARLY THIS MORNING AND AGAIN LATE TONIGHT COULD REDUCE
VISIBILITIES TO LESS THAN ONE HALF OF A MILE IN SOME SPOTS.
MOTORISTS ARE URGED TO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY
AND SLOW DOWN AND USE LOW BEAM HEADLIGHTS WHEN ENCOUNTERING FOG.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION FRIDAY BRINGING
A CHANCE OF THUNDERSTORMS. A FEW OF THE STORMS COULD BE STRONG
AND PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL
CLOUD TO GROUND LIGHTNING

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL INCREASE ACROSS THE COASTAL WATERS THURSDAY
NIGHT AND FRIDAY AS THE COLD FRONT APPROACHES AND MOVES ACROSS
THE AREA WITH HAZARDOUS BOATING CONDITIONS EXPECTED. SMALL CRAFT
OPERATORS MAY WANT TO POSTPONE TRIPS PLANNED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.